Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 39, NWS Pueblo, CO

June 17, 2013Bent County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 17, 2013, 6:05 PM MDT for Bent County, Prowers County, Colorado. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2013, 6:05 PM MDT (00:05 UTC)
Expired
Jun 17, 2013, 6:45 PM MDT
In force
40 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bent County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 132 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 2:21 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3654 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

382 
WUUS55 KPUB 180005
SVRPUB
COC011-099-180045-
/O.NEW.KPUB.SV.W.0039.130618T0005Z-130618T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
605 PM MDT MON JUN 17 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BENT COUNTY IN SOUTHEAST COLORADO...
  WEST CENTRAL PROWERS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 645 PM MDT

* AT 603 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
  MCCLAVE...AND MOVING EAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN BENT AND WESTERN PROWERS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3811 10262 3781 10264 3788 10306 3814 10298
TIME...MOT...LOC 0005Z 284DEG 12KT 3802 10282

HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
747 
WWUS55 KPUB 180018
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
618 PM MDT MON JUN 17 2013

COC011-099-180045-
/O.CON.KPUB.SV.W.0039.000000T0000Z-130618T0045Z/
BENT CO-PROWERS CO-
618 PM MDT MON JUN 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
PROWERS AND EAST CENTRAL BENT COUNTIES UNTIL 645 PM MDT...

AT 613 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST 
OF MCCLAVE...AND MOVING EAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME EASTERN BENT AND WESTERN PROWERS
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3811 10262 3781 10264 3788 10306 3814 10298
TIME...MOT...LOC 0018Z 284DEG 12KT 3801 10277

HAIL...1.00IN
WIND...60MPH

$$
317 
WWUS55 KPUB 180027
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
627 PM MDT MON JUN 17 2013

COC011-099-180045-
/O.CON.KPUB.SV.W.0039.000000T0000Z-130618T0045Z/
BENT CO-PROWERS CO-
627 PM MDT MON JUN 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
PROWERS AND EAST CENTRAL BENT COUNTIES UNTIL 645 PM MDT...

AT 622 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF MCCLAVE...AND MOVING EAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MCCLAVE AND MAINLY RURAL AREAS OF EXTREME EASTERN BENT AND WESTERN
  PROWERS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3811 10262 3781 10264 3788 10306 3814 10298
TIME...MOT...LOC 0027Z 284DEG 12KT 3806 10276

HAIL...1.00IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:16 PM MDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 17, 3:16 PM MDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
316 PM MDT MON JUN 17 2013

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)

THUNDERSTORMS HAVE ALREADY DEVELOPED OVER THE MOUNTAINS AND ARE
SPREADING EASTWARD ACROSS THE SOUTHEAST PLAINS.  THIS COULD BE
SUPPORTED BY A STRING OF WEAK SHORTWAVES MOVING THROUGH NRN CO.  SFC
DEW POINTS ALONG THE I-25 CORRIDOR HAVE BEEN DROPPING OFF INTO THE
30S...WITH EASTERLY WINDS KEEPING DEW POINTS IN THE UPPER 40S AND LOWER
50S ACROSS THE REMAINDER OF THE SOUTHEAST PLAINS.  WITH CAPES
INCREASING ACROSS THE SOUTHEAST PLAINS NEAR THE CO/KS BORDER TO
AROUND 1500 J/KG IN MODEL SOUNDINGS...EXPECT A FEW THUNDERSTORMS TO BECOME
SEVERE LATE THIS AFTERNOON THROUGH THIS EVENING...MAINLY TO THE EAST
OF THE I-25 CORRIDOR.  HAIL TO AROUND 1 INCH IN DIAMETER...AND WIND
GUSTS TO AROUND 60 MPH OR GREATER WILL BE THE PRIMARY THREATS AS SPC
MESO ANALYSIS IS SHOWING DOWNDRAFT CAPES OF AROUND 1000-1400
J/KG...FAVORING DAMAGING WIND POTENTIAL.   LCL'S LOOK A LITTLE HIGH
IN MODEL SOUNDINGS WHICH SHOULD LIMIT TORNADO POTENTIAL.

ONE OR MORE THUNDERSTORM CLUSTERS WILL DEVELOP ACROSS EASTERN CO
OVERNIGHT...DROPPING SOUTH SOUTHEASTWARD.  KIOWA COUNTY GETS CLIPPED
BY ONE ACCORDING TO NAM12...WHEREAS GFS KEEPS MAJORITY OF QPF ACROSS
SE CO THROUGH 06Z AS SE LOW LEVEL JET CRANKS UP...THEN PUSHES IT
SOUTHEASTWARD INTO OK/TX PANHANDLES THROUGH 12Z WED.  WILL MAINTAIN SOME
ISOLATED TO SCATTERED POPS THE MAJORITY OF THE NIGHT ACROSS THE FAR
SOUTHEAST PLAINS.

LOW LEVEL EASTERLY OUTFLOW FROM THUNDERSTORMS SHOULD ADVECT HIGHER
DEW POINTS BACK WESTWARD FOR TUESDAY LEADING TO GREATER CAPE FOR
AFTERNOON CONVECTION TO WORK WITH ACROSS THE SOUTHEAST MTS/PLAINS.
PROBLEM IS MODEL SOUNDINGS ALSO SHOW A BIT OF A CAP...PARTICULARLY
FOR LOCATIONS ACROSS THE FAR SOUTHEAST PLAINS.  STRATUS SHOULD
DEVELOP ACROSS THE PLAINS DURING THE EARLY MORNING...BUT HIGH RES
BUFKIT SOUNDINGS SHOW IT BREAKING BY LATE MORNING.  CAPE VALUES OF
AROUND 1000-1500 J/KG AND 0-6 KM SHEARS OF AROUND 40-50 KTS SHOULD
SUPPORT POTENTIAL FOR SEVERE THUNDERSTORMS ONCE AGAIN ACROSS MOST OF
THE SOUTHEAST PLAINS.  WITH LCLS A LITTLE LOWER THERE WILL BE A
GREATER POTENTIAL FOR LARGE HAIL AND EVEN AN ISOLATED
TORNADO...ESPECIALLY IF LOW LEVEL WINDS PULL AROUND MORE TO AN
EASTERLY COMPONENT INCREASING THE LOW LEVEL HELICITIES.  ANOTHER
CONCERN WILL BE POTENTIAL FOR FLASH FLOOD PRODUCING RAINFALL ON THE
WALDO BURN SCAR.  HOWEVER QPF AMOUNTS IN MODELS ARE GENERALLY UNDER
FLASH FLOOD CRITERIA (.50) SO THINK IT MIGHT BE ANOTHER HIT OR MISS
PROPOSITION.  WILL LET LATER SHIFTS GET A LOOK AT HIGH RES MODELS
AND RE-EXAMINE THE NEED FOR A FLASH FLOOD WATCH.

MEANWHILE...WESTERN PORTIONS OF THE FORECAST AREA WILL SEE GENERALLY
ISOLATED HIGH BASED THUNDERSTORMS.  WITH MUCH LOWER MOISTURE CONTENT
IN THE ATMOSPHERE...LIGHTNING AND WIND GUSTS TO AROUND 50 MPH WILL
BE THE PRIMARY THREATS WITH ONLY SPOTTY LIGHT RAINFALL AMOUNTS BOTH
THIS AFTERNOON AND AGAIN TOMORROW. -KT

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)

IN THE LONGER TERM FORECAST...THERE WILL BE A RETURN TO HOT...DRY
AND BREEZY TO WINDY CONDITIONS AS SOUTHWEST FLOW ALOFT BECOMES
PROMINENT FROM TUESDAY NIGHT THROUGH SATURDAY. UPPER LEVEL RIDGE
AXIS SHIFTS EASTWARD INTO THE CENTRAL PLAINS AS UPPER LOW MOVES INTO
THE PACIFIC NORTHWEST.

AT THE SURFACE...LEE TROF DEVELOPS WEDNESDAY WITH WESTERLY SURFACE
WINDS INCREASING ACROSS THE MOUNTAINS AND PLAINS DURING THE
AFTERNOON. SOME LOW LEVEL MOISTURE MAY REMAIN ACROSS AREAS ALONG THE
KANSAS BORDER WEDNESDAY AFTERNOON. THIS WOULD KEEP THUNDERSTORM
POTENTIAL IN PLACE ONLY FOR KS/CO BORDER AREAS. HAVE ISSUED A FIRE
WEATHER WATCH FOR WEDNESDAY AFTERNOON AND EVENING FOR THE
MOUNTAINS...EL PASO COUNTY...AND THE SAN LUIS VALLEY. FUELS IN THE
MOUNTAINS REMAIN CRITICAL. ELSEWHERE...THE FINE FUELS ON THE PLAINS
MAY NOT BE CRITICAL DUE TO RAINFALL FROM THE SPOTTY CONVECTION...THE
INCREASED RELATIVE HUMIDITIES AND THE COOLER TEMPERATURES THE PAST
SEVERAL DAYS. LATER SHIFTS WILL HAVE TO EVALUATE FUELS INFORMATION
BEFORE ISSUING A RED FLAG WARNING. THURSDAY HAS THE POTENTIAL TO BE
ANOTHER CRITICAL FIRE WEATHER DAY WITH CONTINUED HOT...DRY AND
BREEZY CONDITIONS. THE WINDS DON'T LOOK AS STRONG THURSDAY AS
WEDNESDAY AND MODELS ARE HINTING AT A WEAK SURFACE BOUNDARY MOVING
INTO THE EAST CENTRAL PLAINS DURING THE LATE AFTERNOON/EVENING WHICH
MAY ALLOW FOR A BIT MORE LOW LEVEL MOISTURE.

THE UPPER LOW OVER THE PACIFIC NORTHWEST OPENS UP AND MOVES EAST
SATURDAY AND SUNDAY WITH MODELS HINTING AT SOME LOW LEVEL MOISTURE
MAKING IT INTO THE FAR SOUTHEAST PLAINS WITH WARM...DRY CONDITIONS
CONTINUING ELSEWHERE. WEST TO SOUTHWEST FLOW ALOFT CONTINUES ACROSS
THE CWA MONDAY AFTERNOON WITH CONTINUED MOSTLY DRY CONDITIONS. STARK

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)

KCOS WILL CONTINUE TO SEE THE HIGHEST THREAT FOR TSRA TO AFFECT THE
TAF SITE.  ERRATIC GUSTY WINDS...LIGHTNING...AND BRIEF MODERATE
RAINFALL WILL BE THE PRIMARY THREATS...WITH CIGS IN THE VFR TO
PERHAPS BRIEFLY MVFR CATEGORY.

KPUB WILL ALSO SEE A THREAT FOR TSRA IN THE 21Z-24Z TIME FRAME.
AGAIN...GUSTY WINDS...LIGHTNING...AND BRIEF MODERATE RAINFALL WILL
BE THE PRIMARY THREATS...WITH CIGS IN THE VFR CATEGORY.

MORE HIT OR MISS POTENTIAL FOR TS AT KALS WITH GUSTY WINDS AND
LIGHTNING...THUS WILL ONLY CARRY A VCTS.

EASTERLY WINDS WILL SPREAD POTENTIAL FOR MVFR TO IFR CIGS ACROSS THE
SOUTHEAST PLAINS AFTER 09Z...AND HAVE PUT THIS IN THE KCOS AND KPUB
TAF SITES.  THESE CIGS SHOULD BREAK TOWARDS LATE MORNING OR EARLY
AFTERNOON WITH ANOTHER POTENTIAL FOR AFTERNOON THUNDERSTORMS. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR COZ220>227.

&&

SHORT TERM...KT
LONG TERM...STARK
AVIATION...KT
Hazardous weather outlook, Jun 17, 11:02 AM MDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1102 AM MDT MON JUN 17 2013

COZ058>089-093>099-181715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1102 AM MDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE MOUNTAINS THEN
SPREAD EASTWARD OVER THE EASTERN MOUNTAINS...PALMER DIVIDE AND RATON
MESA REGIONS BY EARLY AFTERNOON. DRIER AIR IN PLACE OVER THESE
REGIONS WILL LIKELY LEAD TO LIGHTNING AND GUSTY OUTFLOW WINDS
UP TO 50 MPH AND SMALL HAIL BEING THE MAIN THREATS.

AS THUNDERSTORMS MOVE EAST ON TO THE EASTERN COLORADO
PLAINS...THEY WILL ENCOUNTER DEEPER MOISTURE AND BETTER
INSTABILITY. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE BY
LATE AFTERNOON AND EARLY EVENING EAST OF INTERSTATE 25. THE MAIN
THREATS WILL BE HAIL TO ONE INCH IN DIAMETER ALONG WITH GUSTY
OUTFLOW WINDS APPROACHING 60 MPH.

EXPECT THUNDERSTORMS TO DISSIPATE OVER THE MOUNTAINS THROUGH
MIDNIGHT. A SLOW MOVING THUNDERSTORM COMPLEX WILL LIKELY DRIFT
SOUTHEAST ACROSS KIOWA...PROWERS AND BACA COUNTIES OVERNIGHT.
LOCALLY HEAVY RAINFALL ALONG WITH STRONG WIND GUSTS WILL BE
POSSIBLE WITH THIS CONVECTIVE SYSTEM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FOR TUESDAY...SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
ENTIRE PLAINS...INCLUDING THE I-25 CORRIDOR REGION. LARGE
HAIL...DAMAGING WINDS AND A TORNADO OR TWO WILL BE POSSIBLE. SINCE
QUITE A BIT OF INSTABILITY WILL REACH THE EAST FACING SLOPES OF
THE MOUNTAINS...FLASH FLOODING MAY OCCUR OVER THE WALDO BURN SCAR
ON TUESDAY.

FOR WEDNESDAY...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE
ALONG THE COLORADO AND KANSAS BORDER. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN THREATS. IN ADDITION...METEOROLOGICAL
CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WILL BE POSSIBLE
ACROSS THE MOUNTAINS...VALLEYS AND I-25 CORRIDOR REGION.

ON THURSDAY...FRIDAY...AND POSSIBLY SATURDAY...METEOROLOGICAL
CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WILL BE POSSIBLE
ACROSS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR WEATHER SPOTTERS
WILL BE LIKELY THIS AFTERNOON AND TONIGHT OVER THE EASTERN PLAINS.

31/40

In the hours before

Local storm report, Jun 17, 5:24 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
524 PM MDT MON JUN 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             SUGAR CITY              38.23N 103.66W
06/17/2013  M1.00 INCH       CROWLEY            CO   TRAINED SPOTTER

            SOFT HAIL.

&&

RMG
Special weather statement, Jun 17, 5:25 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
525 PM MDT MON JUN 17 2013

COZ081-082-084-085-172345-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE
7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-
525 PM MDT MON JUN 17 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO...WEST CENTRAL EL
  PASO COUNTY IN EAST CENTRAL COLORADO...THIS INCLUDES...WESTERN
  COLORADO SPRINGS AND THE WALDO CANYON BURN SCAR.

AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PIKES PEAK...OR 12 MILES WEST OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE EAST SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  WALDO CANYON BURN SCAR.
  MANITOU SPRINGS.
  WEST CENTRAL COLORADO SPRINGS.

THE STRONGEST PART OF THE STORM WILL STAY SOUTH OF THE WALDO BURN
SCAR...THOUGH WESTERN AND SOUTHERN PORTIONS OF THE SCAR COULD SEE
BRIEF MODERATE RAINFALL BETWEEN 0.05 AND 0.15 OF RAIN OVER THE NEXT
HALF HOUR.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jun 17, 5:28 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
528 PM MDT MON JUN 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             1 NE SUGAR CITY         38.24N 103.66W
06/17/2013  M1.00 INCH       CROWLEY            CO   TRAINED SPOTTER

            SOFT HAIL. MOST HAIL WAS SMALLER THAN 1 INCH.

&&

RMG
Special weather statement, Jun 17, 5:55 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
555 PM MDT MON JUN 17 2013

COZ095-096-098-180030-
EASTERN KIOWA COUNTY-LAMAR VICINITY/PROWERS COUNTY-WESTERN KIOWA
COUNTY-
555 PM MDT MON JUN 17 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
  NORTHERN PROWERS COUNTY IN SOUTHEAST COLORADO...

AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF QUEENS RESERVOIR...OR 13
MILES NORTH OF LAMAR...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  HARTMAN.
  BRISTOL.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 17, 6:01 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
601 PM MDT MON JUN 17 2013

COZ093-097-180030-
LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
601 PM MDT MON JUN 17 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL BENT COUNTY IN SOUTHEAST COLORADO...
  EAST CENTRAL OTERO COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...LA JUNTA.

AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ACROSS EASTERN OTERO...AND THE NORTHERN
HALF OF BENT COUNTY...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  JOHN MARTIN RESERVOIR.
  MCCLAVE.
  HASTY.
  CADDOA.
  LA JUNTA.
  LAS ANIMAS.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 17, 6:02 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
602 PM MDT MON JUN 17 2013

COZ086-180030-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
602 PM MDT MON JUN 17 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 559 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 16 MILES SOUTH OF AVONDALE...OR 23
MILES SOUTHEAST OF PUEBLO...WHICH WAS MOVING TOWARD THE NORTHEAST AT
10 MPH.

LOCATIONS IMPACTED INCLUDE...
  AVONDALE.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND BRIEF HEAVY
RAIN ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 6:13 PM MDTSevere Thunderstorm WarningPUBProwers47 min
Jun 17, 6:44 PM MDTSevere Thunderstorm WarningPUBProwers46 min
Jun 17, 8:17 PM MDTAreal Flood AdvisoryPUBProwers103 min
Jun 18, 3:58 AM MDTFire Weather WatchPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more35 hr
Jun 18, 3:58 AM MDTRed Flag WarningPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more40 hr
Jun 18, 1:24 PM MDTAreal Flood AdvisoryPUBLas Animas2 hr
Jun 18, 2:17 PM MDTSevere Thunderstorm WarningPUBSaguache43 min
Jun 18, 2:35 PM MDTSevere Thunderstorm WarningPUBSaguache40 min
Jun 18, 3:43 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo47 min
Jun 18, 3:59 PM MDTSevere Thunderstorm WarningPUBBaca46 min
Jun 18, 4:29 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Pueblo46 min
Jun 18, 4:49 PM MDTSevere Thunderstorm WarningPUBEl Paso41 min
Jun 18, 5:27 PM MDTSevere Thunderstorm WarningPUBProwers48 min
Jun 18, 5:32 PM MDTTornado WarningPUBProwers28 min
Jun 18, 5:47 PM MDTSevere Thunderstorm WarningPUBBaca, Prowers43 min
Jun 18, 5:57 PM MDTTornado WarningPUBProwers33 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.